Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 12, 2014, 10:22 PM CDT for Angelina County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 10:22 PM CDT (03:22 UTC)
- Expired
- May 13, 2014, 12:15 AM CDT
- In force
- 113 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Angelina County, TX
The radar
The Ft Polk radar (KPOE), 159 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
734
WGUS54 KSHV 130322
FFWSHV
TXC005-130515-
/O.NEW.KSHV.FF.W.0006.140513T0322Z-140513T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 PM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITIES OF...LUFKIN...DIBOLL...
* UNTIL 1215 AM CDT
* AT 1018 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE
STREET FLOODING IN LUFKIN...FROM VERY HEAVY THUNDERSTORM RAINFALL
RAINFALL OF 3 TO 4 INCHES IN A SHORT PERIOD OF TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3106 9459 3109 9464 3108 9467 3113 9483
3116 9486 3123 9487 3126 9490 3129 9489
3134 9491 3136 9446 3133 9445 3130 9440
3107 9427 3103 9444
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 12, 9:52 PM CDT, 30 minutes earlier.
Area forecast discussion, May 12, 9:52 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 PM CDT MON MAY 12 2014
.DISCUSSION...
LINE OF STRONG TSTMS WITH VERY HEAVY RAIN...GRADUALLY WEAKENING
WITH LOSS OF HEATING. ONE TO TWO INCHES OF RAIN WILL LIKELY OCCUR
ALONG THIS SLOW MOVG LINE OF STORM INTO SW AR/NORTH LA...WITH POSSIBLE
HIGHER AMOUNTS TO OCCUR NEAR TOLEDO BEND. WIDESPREAD RAIN BEHIND
THIS LINE...THUS MADE MOST OF REGION 100 PERCENT CHANCE OF
RAIN...KEEPING EASTERN PORTION OF CWA IN LIKELY CAT AS STORMS
COULD POSSIBLE STALL OR DISSIPATE BEFORE REACHING PORTIONS OF
NORTHCENTRAL LA LATER TONIGHT./VII/
&&
.PREV DISCUSSION... /ISSUED 720 PM CDT MON MAY 12 2014/
AVIATION...
FOR THE 13/00Z TAF ISSUE...WIDESPREAD CONVECTION FOR THE NEXT 24
HOURS WILL RESULT IN POOR FLYING WEATHER WITH MVFR TO OCCASIONAL
IFR CONDITIONS DUE TO CIGS...RAIN AND FOG. EXPECT MODERATE TO
SEVERE TURBULENCE VICINITY TSTMS THROUGHOUT THE PERIOD. SURFACE
WIND GUSTS WITH TSTMS THIS EVENING TO 40 KTS. EAST TEXAS INTO
SOUTHEAST OK AND SOUTHWEST AR WILL EXPERIENCE THE STRONGER TSTMS
THIS EVENING...SPREADING EAST INTO NORTHERN LOUISIANA AFTER 06Z.
SURFACE WIND SOUTH 10 TO 15 KTS TONIGHT...SHIFTING TO WEST AND
NORTHWEST ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA AS A COLD
FRONT ENTERS THE REGION. THE FRONT WILL BE SLOW TO CROSS THE
REGION...REACHING A KMLU TO KAEX BY 14/00Z. /14/
PREV DISCUSSION... /ISSUED 318 PM CDT MON MAY 12 2014/
DISCUSSION...
SIGNIFICANT HEAVY RAINFALL EVENT IS IN ITS BEGINNING STAGES ACROSS
CENTRAL AND N TX THIS AFTN PER REGIONAL MOSAIC RADAR IMAGERY.
MODELS ARE IN GOOD AGREEMENT THAT THIS EVENT WILL CONTINUE TO
UNFOLD AS THE FRONT PUSHES EWD INTO OUR REGION THIS EVENING/TONIGHT.
THE HEAVIEST RAINFALL IS EXPECTED TO FALL DURING THE OVERNIGHT
HOURS...BEFORE THE FRONT OUTRUNS THE UPPER LEVEL SUPPORT. TRAINING
OF STORMS...ESPECIALLY OVER AREAS THAT HAVE SEEN SIGNIFICANT
RAINFALL WITHIN THE LAST 7 DAYS WILL BRING THE THREAT OF FLASH
FLOODING TO MUCH OF E TX/SE OK/SW AR. IT APPEARS THAT THIS THREAT
MAY BEGIN EARLIER THAN ANTICIPATED...SO HAVE PUSHED THE START TIME
OF THE FLASH FLOOD WATCH UP TO 7 PM THIS EVENING. THE HEAVIEST
RAINFALL IS EXPECTED TO FALL DURING THE OVERNIGHT HOURS...BEFORE
THE FRONT OUTRUNS THE UPPER LEVEL SUPPORT. LIFT WILL BECOME MORE
ISENTROPIC AS WE LOSE THE SFC FORCING DURING THE DAY TUESDAY...
WHICH WILL LIKELY RESULT IN DECREASING RAIN RATES. DESPITE THIS...
A CONTINUING THREAT FOR FLASH FLOODING MAY BE SEEN DUE TO THE
OVERNIGHT RAINS...AND THE WATCH MAY NEED TO BE EXTENDED INTO
WEDNESDAY. MODELS CONTINUE TO BE IN RESPECTABLE AGREEMENT WITH
REGARD TO QPF...PAINTING A WIDESPREAD 3-5 INCHES /WITH HIGHER
ISOLD TOTALS LIKELY/ ACROSS THE WATCH AREA...TAPERING OFF
SIGNIFICANTLY TO THE SE.
RAIN IS EXPECTED TO FINALLY COME TO AN END WEDNESDAY
AFTERNOON/NIGHT...AS THE BASE OF THE UPPER TROF MOVES OVERHEAD.
UNSEASONABLY COOL TEMPERATURES ARE STILL EXPECTED TUESDAY THROUGH
THURSDAY AS NW FLOW ALOFT AND A COOL AIRMASS LINGER OVER THE
REGION. MODELS CONTINUE TO TOY WITH A BACK-DOOR COLD FRONT
DROPPING INTO OUR EXTREME N DURING FRI/SAT...WITH POSSIBLY SOME
LIGHT PRECIP OVER THE NRN HALF OF OUR REGION. BOTH THE GFS AND
EURO STALL THE FRONT TO OUR N...SO TEMPS ARE EXPECTED TO GRADUALLY
WARM THROUGH THE WEEKEND. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 72 56 67 48 / 100 70 60 60 10
MLU 68 82 62 70 48 / 70 60 50 60 10
DEQ 59 65 52 65 40 / 100 60 60 50 10
TXK 60 66 54 64 46 / 100 70 60 60 10
ELD 66 72 55 65 43 / 100 70 50 60 10
TYR 60 64 53 67 46 / 100 60 60 30 10
GGG 62 67 54 66 45 / 100 70 60 30 10
LFK 69 73 56 69 47 / 100 70 50 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>072.
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: LAZ001>003.
OK...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
VIIHazardous weather outlook, May 12, 11:44 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 AM CDT MON MAY 12 2014 ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-131645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- 1144 AM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS AFTERNOON AND TONIGHT...AS A SLOW MOVING COLD FRONT APPROACHES. HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE PRIMARY THREAT WITH THIS STORM SYSTEM. HOWEVER...A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT...MAINLY OVER NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY AND POSSIBLY INTO WEDNESDAY. THIS WILL PUSH OVERALL STORM TOTALS AMOUNTS INTO THE THREE TO FIVE INCH RANGE...WITH ISOLATED HIGHER AMOUNTS POSSIBLE...AND FLASH FLOODING WILL REMAIN A THREAT UNTIL THIS SYSTEM MOVES OUT LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS MAY BE NEEDED TONIGHT. ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-131645- UNION AR-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1144 AM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ASIDE FROM LIGHTNING...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BECOME MORE NUMEROUS BY DAYBREAK TUESDAY AS A SLOW MOVING COLD FRONT CRAWLS EASTWARD. HEAVY RAINFALL WITH STORM TOTALS OF TWO TO FOUR INCHES IS EXPECTED...AND FLASH FLOODING WILL BE A THREAT UNTIL THIS SYSTEM MOVES OUT LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 12, 8:13 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT MON MAY 12 2014
TXZ097-112-126-137-138-149>153-165-130215-
ANGELINA-BOWIE-CASS-CHEROKEE-GREGG-HARRISON-MARION-NACOGDOCHES-
PANOLA-RUSK-SHELBY-
813 PM CDT MON MAY 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON...MARION...PANOLA...RUSK...CHEROKEE...CASS AND
BOWIE...
IN EASTERN TEXAS...
NACOGDOCHES...SHELBY AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ALTO...BECKVILLE...BEREA...DIBOLL...DOUGLASS...FOREST...
GARRISON...HALLSVILLE...HARLETON...HENDERSON...HUDSON...
HUNTINGTON...JEFFERSON...LINDEN...LODI...LUFKIN...MARSHALL...
MINDEN...MORRILL...NACOGDOCHES...NEW SALEM...PINEHILL...
POLLOK...REDWATER...SACUL...TATUM...TRAWICK...WELLS...WODEN AND
WOODLAWN...
AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAUD TO 6
MILES EAST OF RUSK...OR ALONG A LINE EXTENDING FROM 13 MILES
SOUTHEAST OF NEW BOSTON TO 6 MILES EAST OF RUSK...MOVING NORTHEAST
AT 25 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIILocal storm report, May 12, 8:25 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 12 SW JACKSONVILLE 31.84N 95.40W
05/12/2014 CHEROKEE TX LAW ENFORCEMENT
TREES DOWN ON FM 747 SOUTH IN THE PIERCES CHAPEL AREA.
&&
EVENT NUMBER SHV1400374
20Local storm report, May 12, 8:31 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 8 W JACKSONVILLE 31.97N 95.40W
05/12/2014 CHEROKEE TX LAW ENFORCEMENT
A FEW TREES DOWN ON FM 747 NORTH... ABOUT 6 MILES FROM
HWY 79.
&&
EVENT NUMBER SHV1400375
20Local storm report, May 12, 8:53 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 15 E TYLER 32.33N 95.05W
05/12/2014 SMITH TX BROADCAST MEDIA
RECEIVED REPORT FROM KLTV METEOROLOGIST VIA FACEBOOK OF
TREES DOWN ON COUNTY ROAD 26 BETWEEN TYLER AND KILGORE.
&&
EVENT NUMBER SHV1400376
20Local storm report, May 12, 9:03 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG 8 N LINDEN 33.13N 94.36W
05/12/2014 CASS TX LAW ENFORCEMENT
WIND DAMAGE TO A ROOF AT HWY 8 AND COUNTY ROAD 1238
INTERSECTION.
&&
EVENT NUMBER SHV1400377
20Local storm report, May 12, 9:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL TYLER 32.33N 95.30W
05/12/2014 E0.75 INCH SMITH TX AMATEUR RADIO
HAM OPERATOR REPORTED DIME SIZE HAIL AT LOOP 323 AND
HWY 271.
&&
EVENT NUMBER SHV1400378
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:20 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cherokee, Gregg, Morris, Rusk, Smith and 2 more | 55 min |
| May 12, 7:45 PM CDT | Areal Flood Advisory | SHV | Gregg, Rusk, Smith, Upshur, Wood | 2 hr |
| May 12, 7:52 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 38 min |
| May 12, 8:38 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 37 min |
| May 12, 9:01 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk | 119 min |
| May 12, 10:26 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 2 hr |
| May 13, 12:02 AM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 13 days |
| May 13, 7:10 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 66 hr |
| May 13, 7:20 AM CDT | River Flood Warning | SHV | Gregg | 50 hr |
| May 13, 9:54 AM CDT | River Flood Warning | SHV | Cass, Marion | 8 days |
| May 13, 10:09 AM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 3 days |
| May 13, 10:10 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 8 days |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.